Medical Questions > Womens Health > Birth Control Forum

Horrible cramps and bleeding with Mirena after a Year.

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Hello
I have had Mirena put in a Year ago and my periods have been regular and light (after the initial 1 month bleeding right after). I was very content with it actually. However 3 months ago i started bleeding for a month at the time, with one to two weeks in between, bright red. I also have very painful cramps,VERY, and discharges. I went to see my OBGYN and they did an ultrasound to make sure that Mirena is still in place. After they said that all looks normal, and that is pretty usual with Mirena. Based on their website 50% stop their periods all together or see a reduced bleeding. Its seems like with me, its all the way around. I am considering taking it out and going back on Birth Control Pill. Has anyone removed it and went back to other Birth Control Method - and how soon did the bleeding stop and your body went back to normal?

Thank you!
Did you find this post helpful?
|

User Profile
replied August 22nd, 2011
Hi,
Welcome to ehealthforum,
Sometimes the heavy bleeding with clots and cramps could also indicate possibility of pregnancy and early pregnancy loss, or even hormonal derangements. If the bleeding is not yet controlled, you can consider requesting your doctor/gynecologist to get HCG levels tested to see if it is due to pregnancy and complete hormonal analysis to rule out any underlying derangements. If pregnancy gets ruled out, you can consider getting the IUD removed. Give a gap of 2-3 months to allow your body to get back to normal. Get started on alternate birth control measures as appropriate.
Take care.



|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.